Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Breathing difficulty at night. Blood test done. Looking for suggestion

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2289 Questions
I am having difficulty in breathing and in nights become severe. I am not able to sleep and wakeup every one and half to two hours. yesterday I got my blood sample checked and found that my eosinophilia counts come to be 13.3%. Is this count is releated to my breathing problem. Please suggest the diagonesis or suggets the docter whom I should consult. I am living at mira road near Mumbai. XXXXXXX
Posted Sat, 29 Dec 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 31 minutes later

Thanks for posting the query

The problem you are suffering from is rhinitis medicamentosa secondary to the prolonged use of nasivion nasal drops. Apart from that you are also suffering from Allergic rhinitis.

Rhinitis medicamentosa is a condition of the nose wherein prolonged use of decongestant nasal drops such as xylometazoline or oxymetazoline, causes rebound nasal congestion even in the absence of nasal congestion.

First of all, you will have to stop using nasivion nasal drops. You need to replace that with saline nasal spray and steroid nasal spray for the time being. Do steam inhalation 3-4 times a day and drink plenty of warm water.

In Mumbai, you can contact Dr. XXXXXXX Kirtane at Hinduja Hospital.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Follow-up: Breathing difficulty at night. Blood test done. Looking for suggestion 22 minutes later
thanks for reply, but you have not answered anything for the high value of eosinophilia. Is it indicated some major concern. Can you please tell me name of any saline or steroid nasal spray which I can buy from market. Moreover i wanted to tell you that I am not using that nasivian nasal drop regularly.
Answered by Dr. Naveen Kumar 12 hours later

Thanks for writing back

The eosinophil count is marginally raised. This can happen in parasitic infections, allergy, etc. As mentioned in my previous response, you could be suffering from allergic rhinosinusitis.

If you have used Nasivion for more than 5 days in a week and more than once in a month, the nasal mucosa develops rebound congestion of the nose even in the absence of nasal congestion which is termed as rhinitis medicamentosa.

You can try using steroid nasal spray such as fluticasone or momentasone 2 puffs in each nostrils, early in the morning as soon as you get up from the bed. Also, avoid sleeping directly under the fan or in front of A/C, change the pillow cover every night before going to bed and cover the nose with a clean handkerchief when exposed to dust and smoke.

Dr. Naveen Kumar N.
ENT and Head & Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor